MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that following the cataract surgery with intraocular lens (iol) implant procedure the patient vision was vision a week after the operation was 10/10 with sph -0.75 but the patient mentioned that she had foggy vision in both distances far and near.The surgeon suggested to wait 2 weeks and check again the vision.Post operative 3rd weeks the patient continued had the same refraction but she was still not happy with the vision.The patient was mentioning a cloud from the side, like the eye was out of focus.The surgeon dilated the pupil and i found a vertical crack exactly on the borderline of the elevated plateau of the lens.On the (b)(6) 2026 the surgeon performed an iol exchange with implantation of a single piece lens.10 days postop the vision is 10/10 and the patient was happy with her vision.The surgeon assessed that causal relationship between the event and the product as related.There was no impact to the patient.Post iol exchange the patient had completely recovered.There was no delay occur during the procedure.Additional information received and stated that, the patient reported did not have a good vision post operatively, describing the vision as continuously out of focus, along with a sensation of a cloud appearing from the side.The surgeon has requested clarification on whether the observed crack in the optic zone could be a contributing factor to the patient¿s visual symptoms.
 
Additional Manufacturer Narrative
A product was not returned for analysis.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Root cause: root cause has not been identified.Two photos were provided.The first photo showed the patient¿s eye.Lines were observed, which appeared to be under the lens.Due to the three areas of glare on the pupil, the area of focus cannot be determined.The second photo was the same as the first except the area of interest was circled in black.There was a large circle of glare in the indicated section.A possible scratch/crack was visible at the top of the reflected circle.This area was perpendicular to the travel path.This appeared to be on the anterior surface.Damage angled to the travel path on the anterior surface may be caused by loading forceps or a plunger override.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in h.6.Evolution method code of b15 was missed to captured in the h.6 of the previous mdr.Additional information provided in h.11.The product was not returned for evaluation.Two photos were provided.The photos were evaluated by hwvqa and a clinical information review was provided to address the surgeon's question.The first photograph showed the patient¿s eye.Linear features were observed beneath the lens.Due to glare present across the pupil, the plane and location of the observed features could not be determined.The second photograph was identical to the first, with the area of interest circled.A glare artifact was present within the circled region.A linear feature described as a possible scratch or crack was visible at the superior aspect of the reflected glare and appeared perpendicular to the direction of insertion.The feature appeared to be located on the anterior surface of the intraocular lens.Damage oriented perpendicular to the insertion path may be consistent with contact from loading forceps or a plunger override during implantation.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Associated products were not provided.It is unknown if qualified associated products were used.The root cause for the reported damage could not be determined.The product was not returned.It is unknown if qualified associated products were used.The ifu instructs: alcon foldable iols are qualified for use with an alcon qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an alcon qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Photos were provided.The photos were evaluated by hwvqa and a clinical information review was provided to address the surgeon's question.Based on review of the photos a linear feature described as a possible scratch or crack was visible and appeared perpendicular to the direction of insertion.The feature appeared to be located on the anterior surface of the intraocular lens.Damage oriented perpendicular to the insertion path may be consistent with contact from loading forceps or a plunger override during implantation.Clinical information review assessment: the following section does not provide medical, clinical, or procedural advice.It presents objective observations and technical interpretation based solely on visual assessment of the photographs provided, in consideration of the information stated above.It cannot be confirmed whether the observed areas of interest contributed to the patient¿s reported visual symptoms.The patient-reported visual symptoms are described above.The postoperative refraction was reported as -0.75 d.This refractive outcome may account for symptoms described as ¿foggy¿ vision at distance or a sensation of being out of focus.However, a relationship between the observed findings and the reported peripheral visual symptom described as a ¿cloud from the side¿ could not be established.The appearance of the observed findings may be influenced by photographic factors, including focus, illumination, magnification, and viewing angle.These factors may accentuate, obscure, or create features not present clinically.Accordingly, conclusions drawn from this assessment are limited.The described findings, their etiology, and relevance to the patient¿s reported symptoms cannot be conclusively determined.Additional information would be required to further assess any potential relationship between the observed findings and the reported vision concerns.Information was provided that the patient had 10/10 vision at week one but complained of foggy vision.Week three patient was still 10/10.Patient indicated a cloud from the side, like the eye was out of focus.The company, 24.0 diopter (1.5 diopter extended depth of focus) lens was exchanged for a monofocal company lens.Ten days postop the vision was 10/10 and the patient was happy with their vision.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25255968
Report Number1119421-2026-01106
Device Sequence Number5496110
Product Code POE
UDI-Device Identifier00380652421317
UDI-Public(01)00380652421317(17)290603(11)240605(10)15862302
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Catalogue NumberDFT015.240
Device Lot Number15862302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer06/18/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date07/13/2026
Date Device Manufactured06/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF SINGLEPIECE IOL; NON-ALCON VISCOELASTIC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale